Husband vent

Discussion in 'The Watercooler' started by crazymama30, Jun 2, 2009.

  1. crazymama30

    crazymama30 Active Member

    So its time for my husband husband vent.

    He is NOT NOT stable by any stretch of the imagination. I am really wondering if Seroquel is the medication for him. Then at the same time he is only on 150mg, and they probably will go higher. I understand logically why psychiatrist is going slow, it makes sense but holy cow this is awful.

    He is at the point where he can only do one thing a day. Anything more is just too overwhelming. He had a dental appointment at 3pm. Our dryer died. He could not even call on some dryers, and I left him the numbers! He is sleeping untill almost noon and going to sleep later and later. I am pretty sure the racing thoughts and auditory hallucinations are back, but I am so ticked I did not ask. He will start projects and not finish them. Currently we have a dead dryer, 2 dead cars, and one that I am driving needs new brakes. difficult child has an appointment tommorrow that husband has to take him to, so that will be tommorrows thing. Then difficult child has another appointment Friday, so there we go again. There is his one thing!!!!

    I know husband does not want things to be this way. He amazes me, I would have done who knows what by now. I would certainly not have been as patient as he has been. With that being said he is getting impatient. The other day he took an abilify so he would be able to wake up in the morning. (he told psychiatrist about it at the next appointment) He hates the way he feels. At the same time it is so hard to not get upset with him. My logical side knows he can't control it, but I get so upset because I have to pick up so much slack. I feel like I have been teased, I have seen how funtional he can be, how helpful he can be and now it is gone. Stupid Stupid Tardive. And now that the BiPolar (BP) is out of control, his pain is worse. They are definately connected.

    And I have finals next week as well as my nursing entrance exam and my short answer questions for the stupid program. Ug Ug Ug.

    Thanks for letting me vent. I have felt like I was going to pop. I don't know if I can handle much more.
     
  2. gcvmom

    gcvmom Here we go again!

    I'm sorry he's so unstable. I can relate.

    Last year, when mine was on Lamictal and Paxil for about 6 months before Lamictal gave him a rash... those were probably the best 6 months we've ever had. I got a glimpse of the man I thought I married.

    He's not the same on Trileptal, but he's also not as bad as he was before he started any medications. I remain hopeful that one day he'll figure out that he's got issues beyond his "depression" and will do something about it. Maybe one of these days one of his providers will call a spade a spade and confront him on some of the things I've been telling them about for years -- things husband thinks are a non-issue, or just a ME issue. Whatever.

    The sedation on Seroquel gets much better at higher dosages. Doesn't go away, but does improve. And it's much better for people prone to dystonias from the other APs -- difficult child 2 can't take Abilify or Risperdal or Zyprexa anymore because they all cause a dystonic reaction in him. So far no issues like that for the past year on Seroquel.

    Hang in there. I hope you are able to concentrate on your exams next week! The rest of the stuff can wait.
     
  3. crazymama30

    crazymama30 Active Member

    I am not sure the sedation is due to Seroquel. Before husband was medicated he would sleep all day. He would finally fall asleep about 4am or so, and would still be sleeping when I got home at 4 or 5pm. I really think that the dose is so low that he reverting to his pre medication self. He really does not become functional untill about 5 or 6pm--that is how it used to be. I could be wrong, but it sure is starting to be just like how it used to be.

    On another note, I did go buy a clothesline so now we can do laundry. On top of it all the dryer died.
     
  4. gcvmom

    gcvmom Here we go again!

    Just think of the electricity bill you will be saving! :p

    That sleeping thing is a problem here, too. But it's been worse since husband's surgery and he's gained weight which made the apnea worse, yada, yada, yada. And no we still don't have the stupid CPAP/BIPAP contraption working right for him because he's STILL tired when he gets up. I really think part of this is his mood issues. But what do I know? Just that I see him having all kinds of erratic sleep cycles. Waking up early some days, and sleeping until 2pm others. Being so tired he stays home from work, and then other days staying up until 1am watching TV. The psychiatrist says talk to the sleep doctor who changes this mask, then that mask, then swaps out machines, then tells him to drop 70 pounds and exercise more... I feel like they're all throwing darts and no one really knows what's going on.

    Did you remember the clothespins? Nothing beats that outdoor fresh scent of air-dried laundry! Unless you live on a pig farm... :p
     
  5. crazymama30

    crazymama30 Active Member

    Yep, you honery one, I did remember the clothespins so neener neener pumpkin eater!!
     
  6. flutterby

    flutterby Fly away!

    The sleeping thing sounds like a depressive cycle to me. And, oddly, I would stay up all night and sleep during the day. I don't know why it was that way...maybe I couldn't face the day with people pretending everything was normal when it wasn't, so I hid from the world during the day.

    I know it's hard to live with someone with a mental illness. I know it was hard for those around me when my depression was bad. I withdrew from people because I didn't want to be a burden.

    You have every right to be frustrated, tired and overwhelmed. You want him to be more aggressive about getting better. I would, too.

    I hope the medications start working soon.

    (((hugs)))
     
  7. crazymama30

    crazymama30 Active Member

    That could very well be it. Sometimes I wonder if he is not in some sort of a mixed state. There are definately depressive symptoms, but there are hypo symptoms too. Racing thoughts, auditory hallucinations, and the inability to finish one thing as he thinks about something else and moves on before the first is done.

    I really do know that this has to be harder on him than it is on me, but I hate it too.

    At least for today difficult child is doing better. He even has been saying please and thank you!!:surprise:
     
  8. gcvmom

    gcvmom Here we go again!

    Just keep countin' those blessings, however small they may seem! :D
     
  9. hearts and roses

    hearts and roses Mind Reader

    Sending lots of gentle hugs. Although, yes, it is probably harder on him than you, don't discount your need for some peace and sense of well being. I hope you're able to take some time for yourself once in a while - be with friends, meet for coffee or a drink, or just go for a walk without worry. Hugs~
     
  10. Abbey

    Abbey Spork Queen

    I know the first time I took 10mg of Sequel I went to bed at 9pm and didn't get up until 6pm the next day. I can't even fathom 150mg. I dropped it down to 5mg and slept like a baby and woke refreshed.

    Abbey
     
  11. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Abbey...the lower the dose on seroquel the more sedating it is though I wasnt aware you could even get it in a ten mg dose. I was cutting the 25 mg pills in half to get mine lower and thought those were the lowest I could get. I cant imagine a 10...25s were tiny and 50s were little too.

    The first time they gave me seroquel they started me on 100 mgs and I slept for 36 hours straight. I woke up a witch with a capital B and didnt feel right at all. I threw those straight in the trash. Swore I would never take them again. Well several years later I agreed to try them again for sleep but at a much lower dose. This time they worked well.
     
Loading...